Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS JSJ
NWS JSJ issued this flash flood warning at Jan 14, 2010, 4:43 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2010, 4:43 PM CST (22:43 UTC)
- Expired
- Jan 14, 2010, 6:45 PM CST
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 34 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
300
WGCA52 TJSJ 142243
FFWSJU
PRC029-037-053-085-089-103-119-150045-
/O.NEW.TJSJ.FF.W.0003.100114T2243Z-100115T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
643 PM AST THU JAN 14 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR THE EL YUNQUE REGION INCLUDING...THE
FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LAS PIEDRAS
LUQUILLO
NAGUABO
CEIBA
CANOVANAS
FAJARDO
RIO GRANDE
* UNTIL 845 PM AST
* AT 640 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT HEAVY RAINFALL OVER THE EL YUNQUE REGION. RADAR ESTIMATES
SHOW OVER 5 INCHES OF RAINFALL IS LIKELY TO HAVE FALLEN TODAY OVER
THE HIGHEST ELEVATIONS...WITH SEVERAL USGS RIVER GAGES INDICATING
RIVER FLOODING OCCURRING ON THE LOWER SLOPES. EMERGENCY OFFICIALS
HAVE REPORTED FLOODING ON ROADS 956 IN RIO GRANDE AND HIGHWAY 53 IN
FAJARDO...HOWEVER ALL RIVERS AND LOW LYING AREAS SHOULD BE
CONSIDERED LIKELY TO FLOOD THIS EVENING.
MUDSLIDES WILL BECOME A CONCERN ACROSS THESE AREAS DUE TO THE LONG
DURATION OF THIS HEAVY RAINFALL. AVOID STEEP TERRAIN AND NEVER TRY
TO CROSS A FLOODED ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1826 6591 1834 6590 1835 6589 1836 6565
1822 6568
$$
RA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
715
WGCA72 TJSJ 150038
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
838 PM AST THU JAN 14 2010
PRC029-037-053-085-089-103-119-150046-
/O.EXP.TJSJ.FF.W.0003.000000T0000Z-100115T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS PIEDRAS PR-LUQUILLO PR-NAGUABO PR-CEIBA PR-CANOVANAS PR-
FAJARDO PR-RIO GRANDE PR-
838 PM AST THU JAN 14 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM AST FOR RIO
GRANDE...FAJARDO...CANOVANAS...CEIBA...NAGUABO...LUQUILLO AND LAS
PIEDRAS MUNICIPALITIES...
RIVER GAGES AND EMERGENCY MANAGEMENT REPORTS CONFIRM THAT FLOOD
WATERS ARE RECEDING ACROSS NORTHEASTERN PUERTO RICO. HOWEVER...RAIN
WILL CONTINUE OFF AND ON THROUGH THE NIGHT AND A FLASH FLOOD WATCH
STILL REMAINS IN EFFECT. RESIDENTS WHO LIVE IN OR ARE TRANSITING
THROUGH FLOOD PRONE AREAS SHOULD REMAIN VIGILANT.
LAT...LON 1826 6591 1834 6590 1835 6589 1836 6565
1822 6568
$$
RA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 12:52 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jan 14, 12:52 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 252 PM AST THU JAN 14 2010 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL BUILD ACROSS THE WESTERN ATLANTIC TONIGHT THROUGH SATURDAY...INCREASING THE LOCAL PRESSURE GRADIENT...AS WELL AS FORCING AN OLD FRONTAL BOUNDARY ACROSS THE REST OF THE LOCAL WATERS. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS CONTINUED TO AFFECT THE NORTHERN PORTIONS OF PUERTO RICO THROUGH THE AFTERNOON HOURS. MORE SHOWERS ARE EXPECTED TO DEVELOP ALONG THE NORTHERN COAST OF PUERTO RICO. WINDS ARE EXPECTED TO SHIFT TO A MORE EASTERLY COMPONENT LATER TONIGHT THEREFORE ISOLATED TO SCATTERED SHOWER WILL AFFECT THE EASTERN PORTIONS OF PUERTO RICO AND ADJACENT ISLANDS THROUGH FRIDAY MORNING. AN OLD COLD FRONT NORTH OF THE ISLANDS WILL CONTINUE TO SLOWLY MOVE SOUTHWARD AS A STRONGER POLAR SURGE PROGRESSES ACROSS THE WESTERN ATLANTIC AND REINFORCES THE OLD BOUNDARY. THE FRONT IS EXPECTED TO BECOME NEARLY STATIONARY AND FAIRLY INTACT THROUGH AT LEAST EARLY SATURDAY. && .AVIATION...THE REMNANTS OF AN OLD FRONTAL BOUNDARY WILL CONTINUE TO INDUCE INTERMITTENT PERIODS OF MVFR VIS AND CIGS FOR THE REST OF THIS AFTERNOON AND EVENING ACROSS TJSJ...TIST...TJPS AND TJBQ. THE REST OF THE TAF SITES SHOULD REMAIN MOSTLY VFR WITH LIMITED PERIODS OF MVFR IN LIGHT SHRA. TJSJ 12Z SOUNDING INDICATED A LIGHT SOUTHEASTERLY WIND FLOW ALL THE WAY FROM THE SURFACE TO AROUND 15K FEET...BECOMING FROM THE WEST AND STRONGER ALOFT. && .MARINE...ALTHOUGH CHOPPY SEAS EXPECTED TO CONTINUE THROUGH AT LEAST THE INCOMING WEEKEND...THE CURRENT CONDITIONS ACROSS THE NEAR SHORE ATLANTIC WATERS AND ALL PASSAGES WILL BE BELOW SCA CRITERIA. SCA WILL BE IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 79 73 83 / 70 60 40 40 STT 73 83 73 84 / 50 50 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/10
Hazardous weather outlook, Jan 14, 4:11 AM CST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 611 AM AST THU JAN 14 2010 AMZ710>745-PRZ001>013-151015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 611 AM AST THU JAN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AREAS OF MODERATE TO HEAVY RAINFALL WILL LEAD TO LOCALIZED URBAN AND SMALL STREAM FLOODING ACROSS SECTIONS OF NORTHERN PUERTO RICO TODAY. BRIEFLY REDUCED VISIBILITIES...PONDING OF WATER IN LOW LYING AREAS AND ON ROADWAYS...AS WELL AS ELEVATED RIVER LEVELS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED URBAN AND SMALL STREAM FLOODING WILL REMAIN POSSIBLE ON FRIDAY...WITH NO OTHER HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODED ROADWAYS...THEIR NUMBERS AND LOCATIONS...ALONG WITH RAINFALL ACCUMULATIONS IN EXCESS OF TWO INCHES WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-151015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 611 AM AST THU JAN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SR
In the hours before
Local storm report, Jan 14, 12:34 PM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
234 PM AST THU JAN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD CATANO 18.45N 66.14W
01/14/2010 CATANO PR NWS EMPLOYEE
ROAD 165 PARTIALLY FLOODED NEAR SECTOR AMELIA DUE THE
PERSISTENT RAIN.
0650 AM FLOOD SAN JUAN 18.41N 66.06W
01/14/2010 SAN JUAN PR NWS EMPLOYEE
HIGHWAY 22 PARTIALLY FLOODED NEAR PLAZA LAS AMERICAS DUE
PERSISTENT RAIN.
0130 PM FLASH FLOOD CATANO 18.45N 66.14W
01/14/2010 CATANO PR EMERGENCY MNGR
EIGHT TO TEN FAMILIES WERE EVACUATED FROM THEIR HOUSES
DUE THE FLASH FLOODING NEAR SECTOR JUANA MATOS.
&&
ER/EM/JFLocal storm report, Jan 14, 3:29 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
529 PM AST THU JAN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD RIO GRANDE 18.38N 65.84W
01/14/2010 RIO GRANDE PR BROADCAST MEDIA
MEDIA REPORTS RIVER FLOODING ALONG THE RIO ESPIRITU SANTO
IN RIO GRANDE AFFECTING ROAD 956.
&&
RALocal storm report, Jan 14, 4:20 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
620 PM AST THU JAN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD SAN JUAN 18.41N 66.06W
01/13/2010 SAN JUAN PR EMERGENCY MNGR
STREET FLOODED IN URB UNIVERSITY GARDENS,RIO PIEDRAS...
NEAR ESCUELA SOTERO FIGUEROA...INTERSECTION PALMA REAL.
&&
RAMLocal storm report, Jan 14, 4:28 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
628 PM AST THU JAN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLOOD SAN JUAN 18.41N 66.06W
01/13/2010 SAN JUAN PR EMERGENCY MNGR
ROAD FLOODED ON EXPRESO BALDORIOTY DE CASTRO...MINILLAS
TUNNEL...IN DIRECTION TO SAN JUAN AND BAYAMON.
&&
RAMLocal storm report, Jan 14, 4:33 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
633 PM AST THU JAN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD FAJARDO 18.33N 65.66W
01/14/2010 FAJARDO PR EMERGENCY MNGR
THE FAJARDO RIVER CAME OUT OF ITS BANKS AND FLOODED
PORTIONS OF THE ROAD INTERSECTING HIGHWAY 3 AND HIGHWAY
53 IN FAJARDO.
&&
RMITCHELLLocal storm report, Jan 14, 4:35 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
635 PM AST THU JAN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD BARCELONETA 18.45N 66.54W
01/14/2010 MANATI PR EMERGENCY MNGR
ROAD 140 IN BARRIO CATANITO FLOODED DUE TO RECENT RAINS.
&&
RMITCHELLThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:00 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Jan 13, 7:13 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Jan 13, 7:30 PM CST | Areal Flood Advisory | JSJ | 117 min | |
| Jan 13, 7:50 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Jan 14, 3:45 AM CST | Areal Flood Advisory | JSJ | 12 hr | |
| Jan 14, 5:45 AM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Jan 14, 11:47 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Jan 14, 12:07 PM CST | Areal Flood Advisory | JSJ | 113 min | |
| Jan 14, 1:58 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Jan 14, 2:47 PM CST | Flash Flood Watch | JSJ | 35 hr | |
| Jan 14, 4:00 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.